Alert archive / New York / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 5, NWS Buffalo, NY

May 22, 20245 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at May 22, 2024, 3:56 PM EDT for 5 counties in New York. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2024, 3:56 PM EDT (19:56 UTC)
Expired
May 22, 2024, 5:00 PM EDT
In force
64 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cayuga County, NY, Monroe County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 93 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 4:02 PM EDTTSTM WND DMG4 N Geneva, NYTree down on Welch Road.
May 22, 4:06 PM EDTTSTM WND DMG3 N Phelps, NYTree down onto a porch on Marbletown Road.
May 22, 4:11 PM EDTTSTM WND DMG3 Nne Phelps, NYTree down on Cedar Swamp Road blocking both lanes.
May 22, 4:47 PM EDTTSTM WND DMG4 Se Hannibal, NYTrees and wires down on Gifford Rd near County Route 7.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 3:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2024-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2024-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

678 
WUUS51 KBUF 221956
SVRBUF
NYC011-055-069-075-117-222100-
/O.NEW.KBUF.SV.W.0005.240522T1956Z-240522T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
356 PM EDT Wed May 22 2024

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Wayne County in western New York...
  Cayuga County in central New York...
  Southwestern Oswego County in central New York...
  East central Monroe County in western New York...
  Northeastern Ontario County in western New York...

* Until 500 PM EDT.

* At 356 PM EDT, a severe thunderstorm was located over Lyons, or 11
  miles northwest of Waterloo, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Oswego, Geneva, Fulton, Webster, Fair Haven Beach State Park,
  Ontario, Newark, Williamson, Marion, and Lyons.

This includes the following highways...
 Interstate 90 between exits 40 and 42.
 Interstate 81 near exit 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4324 7615 4327 7621 4320 7622 4324 7626
      4324 7627 4323 7626 4320 7627 4323 7631
      4323 7648 4303 7651 4301 7696 4276 7698
      4276 7702 4327 7750 4333 7725 4331 7697
      4335 7681 4348 7660 4351 7646 4329 7607
TIME...MOT...LOC 1956Z 238DEG 41KT 4305 7699 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EAJ
3 follow-up statements
448 
WWUS51 KBUF 222018
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
418 PM EDT Wed May 22 2024

NYC055-069-222027-
/O.CAN.KBUF.SV.W.0005.000000T0000Z-240522T2100Z/
Monroe NY-Ontario NY-
418 PM EDT Wed May 22 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONROE AND
NORTHEASTERN ONTARIO COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and western New York.

&&

LAT...LON 4324 7615 4327 7621 4320 7622 4324 7626
      4324 7627 4320 7627 4323 7631 4323 7648
      4303 7651 4301 7695 4302 7697 4329 7708
      4335 7681 4339 7673 4348 7659 4351 7646
      4329 7607
TIME...MOT...LOC 2017Z 238DEG 13KT 4312 7679 

$$

NYC011-075-117-222100-
/O.CON.KBUF.SV.W.0005.000000T0000Z-240522T2100Z/
Wayne NY-Cayuga NY-Oswego NY-
418 PM EDT Wed May 22 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN WAYNE...CAYUGA AND SOUTHWESTERN OSWEGO COUNTIES...

At 417 PM EDT, a cluster of severe thunderstorms was located near 
Clyde, or 14 miles north of Seneca Falls, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Oswego, Fulton, Fair Haven Beach State Park, Lyons, Clyde, Central
Square, Sodus, Weedsport, Cato, and Chimney Bluffs State Park.

This includes the following highways...
 Interstate 90 near exit 40.
 Interstate 81 near exit 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4324 7615 4327 7621 4320 7622 4324 7626
      4324 7627 4320 7627 4323 7631 4323 7648
      4303 7651 4301 7695 4302 7697 4329 7708
      4335 7681 4339 7673 4348 7659 4351 7646
      4329 7607
TIME...MOT...LOC 2017Z 238DEG 13KT 4312 7679 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PP
135 
WWUS51 KBUF 222042
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
442 PM EDT Wed May 22 2024

NYC117-222051-
/O.CAN.KBUF.SV.W.0005.000000T0000Z-240522T2100Z/
Wayne NY-
442 PM EDT Wed May 22 2024

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York.

&&

LAT...LON 4324 7615 4327 7620 4327 7621 4320 7622
      4324 7626 4324 7627 4320 7627 4323 7631
      4323 7648 4303 7651 4303 7665 4336 7668
      4348 7659 4351 7646 4329 7607
TIME...MOT...LOC 2041Z 224DEG 20KT 4327 7654 

$$

NYC011-075-222100-
/O.CON.KBUF.SV.W.0005.000000T0000Z-240522T2100Z/
Cayuga NY-Oswego NY-
442 PM EDT Wed May 22 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CAYUGA AND SOUTHWESTERN OSWEGO COUNTIES...

At 441 PM EDT, a severe thunderstorm was located near Lysander, or 7
miles southwest of Fulton, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Oswego, Fulton, Fair Haven Beach State Park, Central Square,
Weedsport, Cato, Battle Island State Park, Scriba, Volney, and
Palermo.

This includes the following highways...
 Interstate 90 near exit 40.
 Interstate 81 near exit 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4324 7615 4327 7620 4327 7621 4320 7622
      4324 7626 4324 7627 4320 7627 4323 7631
      4323 7648 4303 7651 4303 7665 4336 7668
      4348 7659 4351 7646 4329 7607
TIME...MOT...LOC 2041Z 224DEG 20KT 4327 7654 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PP
249 
WWUS51 KBUF 222059
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
459 PM EDT Wed May 22 2024

NYC011-075-222108-
/O.EXP.KBUF.SV.W.0005.000000T0000Z-240522T2100Z/
Cayuga NY-Oswego NY-
459 PM EDT Wed May 22 2024

...THE SEVERE THUNDERSTORM WARNING FOR CAYUGA AND SOUTHWESTERN OSWEGO
COUNTIES WILL EXPIRE AT 500 PM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However, small
hail and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York.

Remember, a Severe Thunderstorm Warning still remains in effect for
northeastern Oswego County until 545 PM!

&&

LAT...LON 4324 7615 4327 7620 4327 7621 4320 7622
      4324 7626 4324 7627 4320 7627 4323 7631
      4323 7648 4303 7651 4303 7665 4336 7668
      4348 7659 4351 7646 4329 7607
TIME...MOT...LOC 2058Z 238DEG 41KT 4337 7633 

$$

PP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:39 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 22, 2:39 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
239 PM EDT Wed May 22 2024

.SYNOPSIS...
A cold front will cross the area tonight with periods of showers and
thunderstorms. Some of these storms through this evening may be
strong to severe with strong gusty winds, hail and heavy rain.
Cooler more comfortable weather can be expected Thursday into the
first part of the Memorial Day weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
Cluster of convection along pre-frontal trough moving through
western New York this afternoon with some damaging wind reports.
Main axis of instability (SBCAPES 2000 J/kg) shifting inland from
the lakes, focusing on central and southern New York. Axis of
convection along the pre-frontal trough will shift eastward through
the rest of the afternoon into the axis of higher instability. Shear
profiles become increasingly favorable with approaching shortwave
trough. The ongoing convection across western New York should become
better organized as it shifts into the Finger Lakes and north
central New York. Damaging winds and large hail will be the
main threats. Additionally, with precipitable water values in
the 1.50" to 2.00" range the potential for very heavy rain is
likely. While flash flooding isn't the main concern it can't be
ruled out.

Second round of convection will move into the region along the
approaching main surface cold front late this evening and overnight.
The expectation is that with waning instability this round of
convection should be less organized, but can't completely rule out
some isolated severe weather.

Showers and thunderstorms will gradually exit to our east overnight
with some showers linger into the first half of the Thursday
morning, mainly for areas east of Lake Ontario. Clouds will decrease
from northwest to southeast as drier air moves into the region
behind the departing cold front. A cooler, but still above normal
day on Thursday with afternoon highs mainly in the upper 60s to
upper 70s from the higher terrain to the lower elevations
respectively.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
Quiet weather expected Thursday night as a ridge approaches with the
region remaining in between synoptic systems on the north and
southeast sides. Lows on Thursday night will dip down to the low to
mid 50s across the entire area. Dry conditions continue Friday as
the ridge axis continue to slowly build over the region.
Temperatures will range from near 70 over the higher terrain east
of Lake Ontario to the upper 70s and lower 80s for the lower
elevations south of Lake Ontario.

Friday night, the ridge will continue to slowly approach and cross
the region. Behind the passing ridge, a warm front approaching from
the Ohio Valley will start to increase the potential for showers
during the second half of the night. There is some timing
uncertainty among guidance with the speed of the ridge crossing the
region. Some models have the ridge moving through slower and showers
not moving in until later in the day on Saturday, while other
forecast guidance is a bit quicker with the showers moving into
western New York a few hours before daybreak.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
There will be a pattern shift into next week as an upper level
trough deepens across the eastern Great Lakes region. This will
bring a period of unsettled weather including the chance for showers
and thunderstorms and cooler weather towards mid-week.

Surface high pressure will lead to dry weather across the forecast
area Sunday. A warm front will approach the region Sunday night and
showers with the chance for thunderstorms will move into the region.
An area of low pressure is forecast to track northwest of the
forecast area Monday through Monday night. The best chance for rain
will be Monday through Monday night as a cold front moves across the
region. There is a risk of a few strong storms Monday, however
confidence is low due to high uncertainty in evolution of this
system. Confidence is higher that cooler air will move into the
region for Tuesday and Wednesday. It will feel much cooler due to
the recent warm stretch, however temperatures will be only a few
degrees below normal.

There is a chance for showers and thunderstorms Tuesday and
Wednesday due to an upper low nearby. The best chance will be in the
afternoon through early evening.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A pre-frontal trough will move through the region through early
this evening keeping the likelihood for showers and
thunderstorms. Some of these storms may be strong to severe
producing strong gusty winds, hail, and very heavy rain. With
any of the showers or storms brief restrictions will be possible
at area terminals.

Showers and storms will continue into this evening and tonight as
the cold front arrives and then works east through the area.

Outlook...
Thursday and Friday...Mainly VFR.
Saturday...VFR/MVFR with a chance of showers and thunderstorms.
Sunday and Monday...Mainly VFR.

&&

.MARINE...
Modest south to southwest winds continue into this evening but
conditions will likely remain below small craft levels. That
said...a cold front will approach from the west with showers and
thunderstorms blossoming through this evening. Some of the stronger
storms will have the potential to produce strong gusty winds and
hail.

With the frontal passage tonight showers and storms will diminish
from west to east. After that...surface high pressure will build
into the region for Thursday providing light winds and minimal wave
action as we head towards the Memorial day weekend.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...AR/TMA
NEAR TERM...AR/SW/TMA
SHORT TERM...SW/TMA
LONG TERM...HSK
AVIATION...AR/TMA
MARINE...AR/TMA
Hazardous weather outlook, May 22, 3:18 PM EDT, 38 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
318 PM EDT Wed May 22 2024

LOZ043>045-063>065-NYZ003>008-011>014-021-231930-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Genesee-Wyoming-
Livingston-Ontario-Allegany-
318 PM EDT Wed May 22 2024

...SEVERE THUNDERSTORM WATCH 288 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Ontario,
western and north central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-062-NYZ001-002-010-019-020-085-231930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Niagara-Orleans-Northern Erie-Chautauqua-Cattaraugus-Southern Erie-
318 PM EDT Wed May 22 2024

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-231930-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
318 PM EDT Wed May 22 2024

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, May 22, 2:21 PM EDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
221 PM EDT Wed May 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     Tstm Wnd Dmg     Lakewood                42.10N 79.32W
05/22/2024                   Chautauqua         NY   911 Call Center

            A few trees down in the Lakewood area.

0125 PM     Tstm Wnd Dmg     Fredonia                42.44N 79.33W
05/22/2024                   Chautauqua         NY   911 Call Center

            A few trees down in the Fredonia area.

&&
Special weather statement, May 22, 3:19 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Buffalo NY
319 PM EDT Wed May 22 2024

NYZ004-014-222000-
Ontario NY-Wayne NY-
319 PM EDT Wed May 22 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN WAYNE AND ONTARIO
COUNTIES THROUGH 400 PM EDT...

At 319 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Vine Valley, or 14 miles southwest of Canandaigua,
moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Canandaigua, Newark, Williamson, Marion, Palmyra, Victor, Bristol,
Clifton Springs, Phelps, Bloomfield, Naples, Rushville, Honeoye,
Farmington, Walworth, Gorham, East Bloomfield, Manchester, Canadice,
and Macedon.

This includes Interstate 90 between exits 43 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western New York.

&&

LAT...LON 4266 7749 4267 7749 4267 7750 4274 7759
      4328 7719 4283 7697 4276 7697 4276 7731
      4273 7734 4267 7737 4258 7737 4258 7739
TIME...MOT...LOC 1919Z 237DEG 32KT 4271 7742

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

EAJ
Local storm report, May 22, 3:26 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
326 PM EDT Wed May 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     Marine Tstm Wind 2 NW Dunkirk            42.50N 79.35W
05/22/2024  M62 MPH          LEZ041             NY   C-Man Station

&&
Local storm report, May 22, 3:45 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
345 PM EDT Wed May 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     Tstm Wnd Dmg     1 NE Hamburg            42.73N 78.83W
05/22/2024                   Erie               NY   Trained Spotter

            Large tree and power lines down on Norway
            Place. Time estimated by radar.

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 12:37 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie53 min
May 22, 12:40 PM EDTSpecial Marine WarningBUF65 min
May 22, 1:03 PM EDTSpecial Marine WarningBUF57 min
May 22, 1:56 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans, Wyoming64 min
May 22, 2:34 PM EDTSpecial Marine WarningBUF56 min
May 22, 3:13 PM EDTAreal Flood WarningBUFErie4 hr
May 22, 3:19 PM EDTSpecial Weather StatementBUFOntario41 min
May 22, 3:24 PM EDTSpecial Marine WarningBUF66 min
May 22, 4:08 PM EDTSpecial Marine WarningBUF48 min
May 22, 4:51 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego54 min
May 22, 4:52 PM EDTSpecial Weather StatementBUFLewis23 min
May 22, 4:56 PM EDTSpecial Marine WarningBUF50 min
May 22, 5:40 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego65 min
May 22, 5:59 PM EDTSpecial Weather StatementBUFLewis31 min
May 22, 6:28 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis38 min

Nearby

Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.